Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

HOW LONG will I feel like I want to crawl out of my SKIN

I have been on ANY hydros , non prescribed, that I can get my hands on for 16 months now.. 3 months ago I realized that THEY were truly all I cared about and knew I had to put an end to this INSANITY... I would take 4 tens or the equivelency of in the morning after my shower, 2 more on the drive to work and then usually 3 or 4 (dosages) of 2 to 3 during the day.. So between 180 to 250 mg daily, it was highly expensive. 2 weeks ago i started tapering off my dosage (allowance), but today is day 3 ct and it is HORRIBLE.. Its 321 am and WHERE does this restless leg thing come FROM.. The hot, cold,hot,cold is TERRIBLE and I have a bottle of xanax but i have to take 2 or 3, 1mg to even feel like sleep as i sweat through the sheets and thrash around all night... HOW LONG will this last??
93 Responses
Avatar universal
This is utter hell and I keep lying to myself telling myself if i just go get 10 or 20 pills i can function, come Monday.. Wednesday was my last day.. I gave every PENNY I had to the ONLY person that knows what i am doing and took Thursday and Friday off so i had, 6 days to withdrawl.. But i just want to feel batter...
5347058 tn?1381192026
This will end. That I can promise you. You were on a high dose, so it might be a pretty rough ride, but you can do this! Usually things start to turn the corner around day 4 or 5. Everyone is different and it depends on overall health, age, years of use, amount of use, etc. What you are feeling now is very normal. The desperation of wanting just one pill to feel better. Unfortunately that is not an option. 1 will turn into 100 very quickly. 1 is too many and 1000 is never enough. This is the point that many folks relapse because it's just too uncomfortable and they see no end in sight. Cut your sources for the pills and do it quickly. If you don't, you will probably cave. The worst of the physical stuff will be over in a few days. Please hang in there. You can do this!! We are here for you. Keep posting and we will help you through this, ok? What symptoms are you having besides the restless leg stuff? There are lots of good tricks we can share with you to make you more comfortable. For the restless legs increase your potassium intake. Bananas, potatoes (w/ skin on), tomatoes, and kiwi fruit are all high in potassium. Hot baths with epsom salts help a lot. My all time favorite go to is putting Icy Hot on your legs and then wrapping them snugly in an ace bandage. This does the trick every time and you can even sleep like that. I hope you can get some relief very soon. Please keep posting and no matter what DON"T USE!!!! Take care of yourself and keep your head up.
Avatar universal
You WILL start feeling better! Each day gets a little easier. You just have to hang on and ride it out!! Wd's are NO fun but they do not last forever and truly BRIGHTER DAYS ARE AHEAD! You can try HYLANDS for the RLS it provided a little relief for me.. They sell it at WalMart. Hot showers and baths, plenty of fluids, and exercise... When you are feeling your worst it really does help to get up and get moving!! YOU CAN DO THIS! I'm rooting for you!
Avatar universal
THANK YOU.. I KNOW  beyond a shadow of a doubt that if I get 20 or something, I will end up right back here.. I started reading on this site yesterday cuz I figured there JUST HAD to be others in my situation... Part of the problem is THE PILLS are all around me.. My brother and his wife have been using them for 10 years and have constant access to them as that is how they support their habits, constantly buying and selling, my boss would have me get them for him and Sooooo many people around me have them all the time.. Someone today even said they would front them cuz like I said I gave ALL my money away to the only person that knows what is happening... I've fought now since Wednesday at 1:30 but rounding into Saturday morning I just want some... The hot and cold flashes are UNBEARABLE and the diarrhea..
Avatar universal
Get some Imodium for the diarrhea and Don't give up!! You have come so far! Your breakthrough is right around the corner!! Just imagine the things you can do with all the money you will be saving!
5347058 tn?1381192026
Get you some Imodium for the diarrhea and be sure to drink lots of water, juice, and Gatorade. Stay away from caffeine if you can. It will increase your anxiety and can be dehydrating. Do you have any plans for aftercare such as NA or counseling? I think with your situation, NA would be especially important. It will help you to surround yourself with clean and sober people. I would just steer clear of all your family and friends that are using. If they don't know what's going on then tell them and put firm boundaries in place. They need to respect your sobriety. You come first! Stay strong my friend. You are going to make it through this.
Avatar universal
Thanks Rosy... I CAN'T even believe this is what I have turned into... I'm 35 years old and I am whining about pills and being sick.. Another weird thing is the fact that I am sneezing and feel congested and like there is a bowling ball sitting on my frontal lobe.. My WHOLE body hurts even though I never took them for pain,,, they just always made me feel like I could"function".. Gave me energy and now I'm useless.. My house hasn't been touched since Wednesday and I am a clean freak but I have NO ENERGY.
Avatar universal
You need to get a few things if you don't have them already- Can someone go to the store for you?

Heating pad to put on your legs-
Magnesium tablets are a must for RLS-
Hyland's Restful Legs-
Immodium will really help you-
Juices and water; dehydration makes everything worse-
Epsom salt for bath-

Day 3 is generally the worst day. The hot baths with Epsom salt really feel wonderful so try it right now...
Avatar universal
Rosey and Ariley.. I don't know if I can go to NA.. I was in prison and got out June of 2012 and have been fighting to get my girls back.. It's the main reason I CAN'T tell anyone.. It can't be on paper ANYWHERE or else they will use it against me.. It's why I have to go CT.. and YES.. I figured I was spending about $500 to $700 a week so I have already made plans to send myself on a"rewards" vacation if I make it 30 days  but I still don't feel strong enough... I've been up for 3 hours and it's only 630am.. I can't sleep no matter how many xanax I take and I CAN'T tell my doctor..I bought the xanax the other day from my brother as I have been reading on withdrawal symptoms and many said it helps but it isn't :(:(:(
Avatar universal
Vicki.. Yes, I do have only one person that knows and has been staying at my house with me since Wednesday, I will send her with this list and see if it will help.. THANK YOU for your support..
617347 tn?1331296681
good that you started the new thread :)

just take a day, an hour at a time for now... follow all the good advices you have been given and also be positive that you will be able to make the changes you need in the future in order to stay clean....you can live without the people who are using, trust me.... there is a better life after active addiction
5347058 tn?1381192026
Please be very careful with the Xanax. They are very addictive and the detox from drugs like that make opiate detox look like a walk in the park. I tried benzos during my detox and they actually made me feel worse. There is no magic cure here. (Unfortunately!) You just have to really buckle up and hang on for the ride. I understand your worry about NA and getting your kids back. I would go and have them sign something every time you go. That way if anyone says anything about your addiction during the custody hearing, you have proof that you are working your recovery. They can't hold that against you and it will look way better than being called out for being an addict and lying about it. Whatever you decide to do, you need support from other recovering addicts right now. Stay close to this site. We aren't 'in person' but we will support you.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.